E-ISSN 2636-834X
 

Case Report 


Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?

Bilge Burçak Annagür, Nursel Akbaba.

Abstract
Neuroleptic malignant syndrome (NMS) is a rare, life-threatening idiosyncratic reaction secondary to antipsychotic medication. Hyponatremia frequently develops in elderly patients and also psychiatric patients and may associate with neuroleptic malignant syndrome. This case report presents a male patient developing NMS secondary to antipsychotic dose escalation on the basis of hyponatremia.

Key words: antidepressant side effect, hyponatremia, neuroleptic malignant syndrome


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Bilge Burçak Annagür
Articles by Nursel Akbaba
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Bilge Burcak Annagur, Nursel Akbaba. Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?. PBS. 2016; 6(2): 71-3. doi:10.5455/jmood.20160504020923


Web Style

Bilge Burcak Annagur, Nursel Akbaba. Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?. https://www.pbsciences.org/?mno=217085 [Access: December 15, 2023]. doi:10.5455/jmood.20160504020923


AMA (American Medical Association) Style

Bilge Burcak Annagur, Nursel Akbaba. Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?. PBS. 2016; 6(2): 71-3. doi:10.5455/jmood.20160504020923



Vancouver/ICMJE Style

Bilge Burcak Annagur, Nursel Akbaba. Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?. PBS. (2016), [cited December 15, 2023]; 6(2): 71-3. doi:10.5455/jmood.20160504020923



Harvard Style

Bilge Burcak Annagur, Nursel Akbaba (2016) Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?. PBS, 6 (2), 71-3. doi:10.5455/jmood.20160504020923



Turabian Style

Bilge Burcak Annagur, Nursel Akbaba. 2016. Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?. Psychiatry and Behavioral Sciences, 6 (2), 71-3. doi:10.5455/jmood.20160504020923



Chicago Style

Bilge Burcak Annagur, Nursel Akbaba. "Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?." Psychiatry and Behavioral Sciences 6 (2016), 71-3. doi:10.5455/jmood.20160504020923



MLA (The Modern Language Association) Style

Bilge Burcak Annagur, Nursel Akbaba. "Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?." Psychiatry and Behavioral Sciences 6.2 (2016), 71-3. Print. doi:10.5455/jmood.20160504020923



APA (American Psychological Association) Style

Bilge Burcak Annagur, Nursel Akbaba (2016) Antidepressant induced hyponatremia: does it increase the risk of Neuroleptic Malignant Syndrome in elderly patient?. Psychiatry and Behavioral Sciences, 6 (2), 71-3. doi:10.5455/jmood.20160504020923